Monday, 26 September 2011

The Chemical Cosh in Elderly Care...

Since being given a drug called oramorph for lower back pain my mother has lost her faculties. She took one dose, then co-codamol was tried with the same result and finally pain patches, all opiate based medication. Hmmmmmmmmmmmm. So we wondered why old people are sleeping all the time in old folks homes? We thought that it was because they were old and that is the way old people are? Did we? Are we that stupid? What a joke. Incidentally, my mum had pain not related to the cancer and was rendered so insensible by the drugs that she fell over and bruised her breast bone and needed PAIN KILLERS for it.

After taking these drugs my mum has lost her faculties, her speech became extremely impaired and she became discoordinated.I thought she had had a stroke, it was that bad. Of course the medics say that it's the cancer getting worse, but then they always say these things to get the drugs off the hook. I know. I saw what happened. She is usually a very mentally acute person and was so the whole day before she began the oramorph.The oramorph changed that. On these coshes my poor mum was desperate because she couldn't wake up, frantic, frightened.It rendered her senseless.

Then I started to make enquiries.... The hospice are quite happy with the patient being turned into a vegetable as long as the pain is stopped! They don't offer any other pain relief like acupuncture or hypnosis ! I wonder why.

Hold on, I am coming back shortly. I will tell you IF my mum recovers her faculties or not. She is now off the medication.

Okay, a mini update for you: my mum has been off the medication since last Thursday. Her speech is a little better and I think her walking is too. The G.P. has said that it can take a week for the medication to leave the body, so a few more days yet before I find out the terrible truth: is my mum coming back to me with her usual acuity?

N.B. Carers please look at this site:

No comments:

Post a Comment